Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Child with hyponatremia, vomiting, diagnosed low sodium, given hydrocortisone fluorinated steriods, Suggested pacemaker surgery, pulse low. Can steriods cause myopathy?

Hi,I have a query regarding my nephew who is just 7 months old.He used to do vomitings from the beginning of his birth uptil now and there was also a problem of hyponatremia .Doctors diagnosed Congenital Adrenal Hyperplasia because of low sodium levels and treated him with steriods drugs such as hydrocortisone and some fluorinated drugs.He had been taking those drugs for almost 5 months but as his growth was stunted,his weight was not increasing so we went to another child specialist who told us that the child is not actually suffering from this disease.Now he is admitted in the hospital,his pulse rates are very low(in 40s-50s) and they are suggesting pacemaker surgery and also they are doubtful that the child has myopathy .so kindly give me your opinion regarding this and can steriods drugs can cause myopathy anyways?? Thankyou, Waiting for your suggestions.
Asked On : Wed, 11 Jul 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pediatrician 's  Response

Thank you for your query.

It is very unfortunate to learn that you nephew has to have a pacemaker implant and may be sufferring from cardiomyopathy at this age. Steroids, per se, does not cause cardiomyopathy. However, occasional case due to anabolic steroids have been reported.

It is better to see the whole issue developing over a period of time and a proper follow-up can alert the doctor to the right line of management.

I hope I have answered your query to your satisfaction.

Wishing your nephew an early recovery.


Rajiv K Khandelwal
Answered: Mon, 8 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor